Illinois, 2008Damaging Winds in Illinois, June 6, 2008
June 6, 2008 · NWS LOT · 7 events in 3 counties and zones
Strong to severe thunderstorms developed over northern Illinois and moved northeast during the afternoon hours of June 6th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $43,000
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong to severe thunderstorms developed over northern Illinois and moved northeast during the afternoon hours of June 6th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Jun 6, 1:30 PM CST, 15 minutes earlier.
Area forecast discussion, Jun 6, 1:30 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
230 PM CDT FRI JUN 6 2008
.DISCUSSION...
400 AM CDT
RUNNING A LTL LATE THIS WITH PUBLIC FCST DISCUSSION DUE TO AN
EDITOR GLITCH EARLIER THIS MRNG.
ANYWAY...MAIN CONCERN NXT 24 HRS WILL BE SVR WX THREAT. SPC DAY 1
OUTLOOK HAS DOWNGRADED MDT RISK TO A SLGT RISK FOR TDY. TEND TO
CONCUR WITH THIS DUE TO QUESTIONS ARISING FROM NEGATIVE EFFECTS ON
INSTABILITY AS REMNANTS OF SQLN NOW CROSSING MS RVR SPREAD NNEWD
ACROSS AREA. HOWEVER...WITH LO PRES SYS OVR SERN SD/SWRN MN
LIFTING NWD INTO MANITOBA TDY...LN OF CONVECTION TO W HAS ALREADY
BCM PARALLEL TO MID/UPR LVL WINDS. THIS SHOULD SLOW DOWN EWD MOVMT
OF SHALLOW TOPPED CONVECTION THRU THE MRNG HRS. TIMING OF
CONVECTIVE DEBRIS AND REMNANT PRESSURE TROF ASSD WITH SQLN WILL BE
FOCUS FOR RENEWED CONVECTIVE GROWTH THIS AFTN. RIGHT NOW THIS
FAVORS AREAS GENLY E OF I-55 WHERE AMS WILL BCM MORE UNSTABLE SO
THIS AREA WOULD ALSO CARRY GREATER SVR RISK WITH STGR UPDRAFTS
PRESENTING MORE OF A HAIL/WIND GUST THREAT. WILL HOWEVER KEEP
LIKELY POPS GOING ENTIRE AREA FOR GENERAL THUNDER. DESPITE
CONVECTIVE DEBRIS PRESENTING A NEGATIVE EFFECT ON TSTM INTENSITY
THRU MRNG/ERLY AFTN HRS...AMS IS FCST TO BE AT LEAST MARGINALLY
UNSTABLE FOR SFC BASED CONVECTION AS SHRT WAVE ASSD WITH LOW OVR
ERN SD ROTATES NNEWD...ALLOWING MID LVL LAPSE RATES TO BCM A LTL
STEEPER WITH TIME TDY. WILL KEEP LINGERING TSTM THREAT THIS
EVENING...WITH LIKELY POPS OVR NWRN IND/E CNTRL IL. STMS SHOULD
END OVERNIGHT AS TAIL OF SHRT WAVE LIFTS N AND E OF AREA BRINGING
TEMPORARY RIDGING THRU MID LVLS. BY LATE SAT LLVL FLOW BACKS AND
STRENGTHENS AGAIN...FOCUSING DECENT AMT OF LLVL MOISTURE
CONVERGENCE TO W AND NW OF AREA SAT...THEN LIFTING THIS NEWD
ACROSS FA LATE SAT-SAT EVENING AHD OF NXT SHRT WAVE. WILL HAVE
CHC TSTMS SAT AFTN INTO SAT NGT WITH THIS RETURN TO TROPICIAL AIR
THRU LLVLS.
MID LVL WARMING INDICATED IN TIME-HGT CROSS SECTIONS LATER SAT NGT
AND SUNDAY. THIS SHOULD LIMIT CONVECTIVE GROWTH DURG THIS PERIOD
TO MORE ISOL STMS...MAINLY OVR NWRN PORTION OF FA. WILL ALSO FAVOR
RATHER HOT CONDITIONS AS H85 TEMPS RISE TO 18+. THEREFORE HAVE
BUMPED UP TEMPS A BIT INTO LWR 90S ALG AND E OF I-55 CORRIDOR
WHERE INSOLATION IS LIKELY TO BE GREATER.
LTL CHG TO RMNDR FCST...WITH NXT FROPA DUE IN MON-MON EVENING. AT
PRESENT IT LOOKS LIKE MONDAY MAY BE VERY SIMILAR TO SCENARIO THAT
PLAYS OUT TDY.
OTRW...TROFFING OVR NRN RCKYS AND RIDGG OVR ERN U.S. SUGGEST
MIDWEST/GRTLKS RGNS WILL REMAIN GENLY IN SUMMERLIKE TROPICAL AIR
THRU MIDWEEK WITH ABV NORMAL TEMPS AND DAY-TO-DAY CHCS FOR TSTMS.
MERZLOCK
&&
.AVIATION...
1800 UTC TAFS...SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP
AND INCREASE IN COVERAGE OVER THE PAST HOUR OR TWO AS PREVIOUSLY
ANTICIPATED. COVERAGE STILL IS TOO WIDESPREAD TO PIN DOWN EXACT
ARRIVAL TIMES...AND TERMINALS LIKELY WILL SEE MULTIPLE ROUNDS OF
ACTIVITY. ESTIMATED VISIBILITY REDUCTIONS ARE BASED ON EXPECTATION
OF BRIEF HEAVY RAINFALL. WIND SPEEDS AND DIRECTION WILL NOT VARY
MUCH THIS AFTERNOON WITH A STRONG SURFACE LOW MOVING FROM THE
DAKOTAS INTO MANITOBA THROUGH THE PERIOD AND A LARGE AREA OF HIGH
PRESSURE PARKED OVER THE SOUTHEASTERN UNITED STATES. NEW TORNADO
WATCH COVERING THE WHOLE AREA IS BEING DISCUSSED WITH SPC AT THIS
MOMENT.
LENNING
&&
.MARINE...
230 PM CDT
SIMILAR THINKING SINCE THE EARLIER DISCUSSION FROM MID-MORNING.
HAVE BEEN MONITORING WINDS FOR POSSIBILITY OF A WARNING FOR GALES
THIS AFTERNOON. STILL EXPECTING GUSTS TO BE NEAR CRITERIA FOR A
FEW HOURS THIS AFTERNOON...ESPECIALLY FOR TALLER VESSELS.
SUSTAINED WINDS HAVE BEEN A FEW KNOTS BELOW. OTHER QUESTION HAS
BEEN WAVE HEIGHTS. EARLIER SOUTHEAST WINDS ACROSS THE NORTHERN
LAKE HAVE TURNED SOUTH AS ANTICIPATED...AND A LONG SOUTHERLY TO
SOUTHWESTERLY FETCH HAS SET UP THIS AFTERNOON. THE MODERATING
INFLUENCE HAS BEEN STABILITY IN THE BOUNDARY LAYER WITH WARM AIR
TEMPERATURES OVER THE FAIRLY COLD LAKE. OUR WAVE MODEL CONTINUES
TO GENERATE 4 TO 6 FEET AT THIS TIME...WHICH ALSO WILL BE CLOSELY
MONITORED THROUGH THE AFTERNOON. WE MAY NEED TO NUDGE OUR WAVES UP
FOR THE NORTH HALF. AT 2 PM CDT THE SOUTH BUOY WAS MEASURING 2 TO
3 FT WAVES AND AT THE NORTH BUOY WAVES WERE MEASURING 4 TO 5 FEET.
LENNING
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SATURDAY FOR LMZ740-LMZ741-
LMZ742-LMZ743-LMZ744-LMZ745.
&&Hazardous weather outlook, Jun 6, 10:40 AM CST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1140 AM CDT FRI JUN 6 2008
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
071645-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
1140 AM CDT FRI JUN 6 2008 /1240 PM EDT FRI JUN 6 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...THE STRONGEST MAY PRODUCE...
HEAVY DOWNPOURS.
CLOUD TO GROUND LIGHTNING.
DAMAGING WINDS IN EXCESS OF 60 MPH. QUARTER SIZE HAIL.
ISOLATED TORNADOES.
AREAS AFFECTED AND TIMING:
THUNDERSTORMS WERE DEVELOPING OVER NORTHERN ILLINOIS LATE THIS
MORNING. THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE AND
SPREAD INTO NORTHWEST INDIANA EARLY THIS AFTERNOON.
DISCUSSION:
AN UNSEASONABLY STRONG UPPER LOW PRESSURE SYSTEM WILL CONTINUE
TO LIFT NORTH ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST
THROUGH TONIGHT...WHILE A STRONG MID AND UPPER LEVEL JET STREAK
ROTATES NORTHWARD ACROSS THE UPPER MISSISSIPPI VALLEY AND
WESTERN GREAT LAKES REGION. THUNDERSTORMS FORMING ACROSS
NORTHERN ILLINOIS LATE THIS MORNING WILL CONTINUE TO BECOME MORE
NUMEROUS EARLY THIS AFTERNOON...SPREADING ACROSS THE OUTLOOK
AREA AND INTO INDIANA. STRONG WINDS ALOFT WILL RESULT IN STORMS
RACING NORTHEAST AT 50 TO 60 MPH...AND STRONG DEEP WIND SHEAR
WILL ALLOW FOR ORGANIZED UPDRAFTS WITH CONVECTIVE MODE EXPECTED
TO BE A MIXTURE OF SMALL BOWING LINE SEGMENTS AND EMBEDDED
SUPERCELLS. THIS WILL RESULT IN SEVERE WEATHER THREATS INCLUDING
DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...AND
PERHAPS ISOLATED TORNADOES. THE MOST UNSTABLE CONDITIONS ARE
EXPECTED TO DEVELOP ACROSS EASTERN ILLINOIS AND NORTHWEST
INDIANA THIS AFTERNOON THROUGH EARLY THIS EVENING.
PORTIONS OF THE ILLINOIS RIVER WILL REMAIN IN FLOOD.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
A PATTERN ALLOWING SOUTHERLY FLOW AT THE SURFACE WILL KEEP THE
AREA IN A VERY WARM AND HUMID AIR MASS INTO MONDAY. THIS WILL KEEP
A THUNDERSTORM THREAT OVER THE AREA MUCH OF THE WEEKEND.
HOWEVER...THE GREATEST LIKELIHOOD OF STORMS WILL BE SATURDAY
AFTERNOON AND EVENING AS STRONG LOW LEVEL FLOW REFOCUSES FROM IOWA
INTO NORTHWEST ILLINOIS...THEN LIFTS NORTHWARD ACROSS THE UPPER
MISSISSIPPI VALLEY AND WESTERN GREAT LAKES BY EARLY SUNDAY. STORMS
ARE MORE LIKELY TO BECOME ORGANIZED AND POTENTIALLY SEVERE SUNDAY
NIGHT INTO MONDAY AS THE NEXT SHORT WAVE AND ASSOCIATED SURFACE
FRONT MOVE INTO THE REGION FROM THE NORTHWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ740>745-071645-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
1140 AM CDT FRI JUN 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE ILLINOIS
NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE
WATERS OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT THROUGH LATE TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS SOUTHERN
LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE WILL BE A CONTINUED CHANCE OF THUNDERSTORMS OVER THE
WEEKEND AND INTO MONDAY...WITH THE GREATEST LIKELIHOOD OF STORMS
COMING SUNDAY NIGHT INTO MONDAY.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-071645-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
1140 AM CDT FRI JUN 6 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE OPEN WATERS
OF LAKE MICHIGAN.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS LAKE
MICHIGAN THIS AFTERNOON AND TONIGHT.
ALTHOUGH WARM AIR FLOWING OVER COLD LAKE WATERS WILL TEND TO KEEP
WINDS LOWER NEAR THE SURFACE...WINDS MAY GUST TO NEAR GALE FORCE
ESPECIALLY FOR TALLER VESSLES.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
THERE IS A CHANCE OF THUNDERSTORMS OVER THE WEEKEND AND INTO NEXT
WEEK AS A FRONTAL BOUNDARY WAVERS AROUND THE REGION.
&&
COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO
RATZER
In the hours before
Local storm report, Jun 6, 1:19 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
219 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM TSTM WND GST BELVIDERE 42.25N 88.85W
06/06/2008 E55 MPH BOONE IL TRAINED SPOTTER
POSSIBLE WALL CLOUD LOWERING NEAR CHRYSLER BUILDING AND
ROUTE 20.
&&
CMOTTLocal storm report, Jun 6, 1:34 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
234 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM TORNADO POPLAR GROVE 42.37N 88.82W
06/06/2008 BOONE IL BROADCAST MEDIA
PUBLIC REPORT THROUGH WREX NEAR THE POPLAR GROVE AIRPORT.
&&
CMOTTLocal storm report, Jun 6, 1:40 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
240 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TORNADO CAPRON 42.40N 88.74W
06/06/2008 BOONE IL PUBLIC
&&
CMOTTLocal storm report, Jun 6, 1:45 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
245 PM CDT FRI JUN 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM HAIL POPLAR GROVE 42.37N 88.82W
06/06/2008 E0.25 INCH BOONE IL PUBLIC
PEA SIZED HAIL REPORTED NEAR ROUTE 76 HALF MILE SOUTH OF
POPLAR GROVE AIRPORT.
&&
CMOTTThunderstorm Wind, McHenry
- When
- June 6, 1:45 PM CST
- Where
- McHenry County, 2.26 mi NNW of Lawrence
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 42.460, -88.648
A barn was blown down with debris scattered across Lawrence Road. A 2-by-4 was stuck in the ground like a spear.
Thunderstorm Wind, McHenry
- When
- June 6, 1:45 PM CST
- Where
- McHenry County, 0.9 mi ENE of Harvard Dacy Arpt
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- Newspaper
- Coordinates
- 42.405, -88.613
Trees were blown down along Route 14, south of Harvard.
Thunderstorm Wind, McHenry
- When
- June 6, 1:48 PM CST
- Where
- McHenry County, Marengo
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Trained Spotter
- Coordinates
- 42.250, -88.600
Trees and power lines were blown down near Route 23 and Route 176. Some roads were impassible because of debris.
Thunderstorm Wind, Ogle
- When
- June 6, 1:48 PM CST
- Where
- Ogle County, Rochelle
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 41.920, -89.070
Winds gusted to 58 mph in Rochelle. A tree was blown down near Cooper Park.
Thunderstorm Wind, Ogle
- When
- June 6, 1:55 PM CST
- Where
- Ogle County, 3 mi E of Davis Jct
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 42.100, -89.041
Trees and power lines were blown down.
Thunderstorm Wind, Ogle
- When
- June 6, 1:55 PM CST
- Where
- Ogle County, Lindenwood
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 42.050, -89.030
A medium size grain bin was lifted off its foundation and laid over on its side in Lindenwood.
Thunderstorm Wind, De Kalb
- When
- June 6, 2:00 PM CST
- Where
- De Kalb County, 0.72 mi NNW of Kirkland
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 42.089, -88.858
Numerous trees, tree limbs and power lines were blown down in Kirkland. A construction trailer was overturned near Route 72 and Malta Road.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Lightning Strike in Indiana, June 6 to 7, 20083 deaths · $285 million · 51 events
- Tornadoes and Damaging Wind in Minnesota, June 6, 20082 injured · $12 million · EF3 · 10 events
- Strong Wind in Wisconsin, June 6, 20081 death · $20,000 · 2 events
- Tornado and Flash Flooding in Illinois, June 6, 2008$1.2 million · EF1 · 19 events
- Hail and Damaging Winds in Indiana, June 6, 20084 injured · $347,000 · 1 in hail · 36 events
- Hail and Damaging Winds in Michigan, June 6, 20082 injured · $214,000 · 1 in hail · 26 events
- Flash Flooding in Minnesota, June 6, 2008$900,000 · 2 events
- Hail and Damaging Winds in Michigan, June 6, 2008$185,000 · 1.75 in hail · 34 events
- Flash Flooding in South Dakota, June 6 to 7, 2008$500,000 · 2 events
- Tornado and Hail in Wisconsin, June 6, 2008$155,000 · EF0 · 21 events
- Flash Flood and Flood in Illinois, June 6 to 15, 2008$340,000 · 2 events
- Strong Wind in Washington, June 6 to 9, 2008$250,000 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 109740, 109743, 99796, 99798, 99794, 99797, 99795.